I believe that one of the typical symptoms of chronic HCV infection is gastro-intestinal problems, of all types. Having had Hep-C for at least 25 years, I can personally attest to the 'gastro' related issues , and over the years had just about every type of upper and lower intestinal disturbance known to man. Many times these problems would come out of nowhere and then last for weeks or months at a time and then fade away for awhile just as mysteriously, only to return again at a later date.
The heartburn and gastric acidity issue was pretty frequent, and may have been due to the cytokine reactions of the immune system in its ongoing battle with HCV. I have been clear after a long, tough tx (18 months high dose Peg-Intron and Riba), post-tx going on 8 months now (SVR, former type 1-b, cleared initially at a little over four months into tx) Since I finished tx, I also have noticed a welcome absence of gastric and digestive issues. On the other hand I have experienced a substantial INCREASE in autoimmune related symptoms.... arthritic pains all over, very dry and irritated eyes and throat, fatigue, and thyroid problems. I have just begun thyroid therapy (2 days ago, for mildly abnormal thyroid function) and already seem to feel a difference. My doc would say "PLACEBO effect!" this early into treatment, but I really do feel more alert and energized than during the past few months. We will see how the long term therapy alters my symptoms. I am hopeful!!!!
Good luck on SVR, and losing the gastric problems permanently. Keep us informed of your observations.
In a world in which Duty, Honor and Country have become mere "concepts", we owe an untold debt of gratitude to the men and women for whom those things are everyday realities. May God bless and have mercy on them, wherever they are serving tonight.
May we never forget their sacrifices for us and for our Nation.
May God bless those who have given the ultimate sacrifice for all of us.
I had extreme heartburn, chest pain, sweating, inability to breath, etc. type attacks before, during and after tx. I recently had a gastric emptying test and have been dx with gastroparesis. I'm now on protonix 2/day and domperidone 4/day. It seems to be helping, but I'm still having some of the prior symptoms (belching, trouble getting a deep breath). I feel achy all over in the a.m. and as the day goes on it gets somewhat better. I feel a lot better than while on tx, but seem to have hit a plateau with my improvement. Good news...my thyroid function is back to normal (it went hyper during tx). I'm concerned because the endo. mentioned fibromyalgia. I don't know much about it and don't want to have ANOTHER problem. Anyway, I agree with Doubledose on hepc and digestive problems being related. caruu
I had alot of gastro problems and acid reflux. I was on prevacid while on tx and now on Prilosec, much cheaper. Just did my 2nd endoscopy and I am holding my own and I do not have to get another for 2 years. I also will be on stool softners for ever, but with both meds I no longer get severe pain anymore. Best to you.
Thank you for sharing your observations. Let us HOPE there are WANTED SIDE EFFECTS to this COMBO Tx as well in lieu of all the MISERY it has caused for me while undergoing Tx.
Good Luck to all.
my husband had hypatitis c type 3 and was treated with peginterfereon and ribaviran for sic month.
then he clear the virus.Now it about approximately he has pain around liver and pain in the shoulders, headache and vomiting. Now we a fearful about the virus agian.H edont want to test it again due to fear of its (virus) again.
What should I do
I suffered from heartburn for years, after trying so many antacids I finally found one that worked - LOSEC 20mg, had to take one every night and was told that would be it for the rest of my life. After the treatment, I no longer have to take the LOSEC every night, only probably once every couple of months.
Just gas --- especially after broccoli.
But ---- I dunno if that would have clued me in to having HepC.
I'm thinking that with each person - based on their unique physical makeup and DNA characteristics - that they will each have symptoms that differ.
For example: In a family where diabetes is prevalent - then the symptoms of diabetes will become more advanced earlier in HCV individuals. People who have heartburn in their families will have heartburn as a major issue.
See - the body works like a machine --- and the liver cures or cleans the oil that lubes that machine.
When the liver is not working up to capacity - and the immune system is trying to kill the little buggers that are eating the liver (or mutating it --- or whatever the HCV actually does) then the immune system isn't able to fight off those natural problems that were predominant in the DNA pattern and you get symptoms.
So each machine is built differently - but the concept is the same.
Once the immune system and liver system stop working properly - then you get problems.
Just my weird butt take on it all.
Losec (Omeprazole) isn't an antacid but a PPI (protein pump inhibitor). It's the same as Prilosec and very close to Nexium. I mention this because antacids generally aren't recommended for daily and long-term use, at least in cases of significant heartburn.
Hippy, you mentioned you took your Losec at night. Was it before dinner, with dinner, after dinner, at bedtime, etc? I'm curious, because I also take Nexium at times, and am interested anecdotally in how the meds work in terms of timing with food. Some suggest that Nexium be taken an hour before meals, some say ten minutes before is OK, some say with meals is OK, some say it needs food (protein) to activate it -- therefore don't take at bedtime -- and some say it doesn't matter. The "some" happen all to be different doctors, hence my confusion and looking for anecdotal reports.
As to hearburn (GERD), HCV and treatment -- I rarely had GERD until around two weeks before tx, no doubt caused by anxiety. During tx is was very bad. Much better post treatment.
All the best,
Jim I took the losec at different times but usually at night, bedtime, I would rather take it with food, but if I forget to, well I just take it without. It works either way.
I guess with everything esle we take, it usually has to be taken with food to stop the toxicity in our liver, so with food would be recommended.
best wishes jim.
Hi. I was just informed by my doctor that I have hepatitis in the early stages, but I went to a free clinic, and I am not sure what type of hepatitis I have. I am so scared right now, and I am only 23 years old, do not use drugs, have alchoholism, or any other major health problems. I have recently been in the hopital, and I am still uncertain if I was having gall stones or kidney stones, but I had the pain of kidney stones. The cat scan revealed no evidence of kidney stones, but my urine test revealed that I had blood in my urine, and had a urinary track infection. I was put on Coprofloxacin for that. Since my two trips to the ER, I have had some extreme pain in my chest and stomache area, and I believe it to be related to some kind of acid reflux, or heartburn, or something like that. The pain is pretty severe at times, and I am afraid to eat. I sometimes stay up for hours with very severe pains that keep me awake. I take Maalox, Mylanta, tums, tylenol, and advil pm to aleviate the pain, but nothing seems to help. I was prescribed Protonix yesterday by the doctor at the clinic. I just noticed that my stool has bene much lighter, but I thought it had to do with the fact that I recently became a vegetarian. I also have been feeling slightly nauseated, but I thought that was a side effect to the medication I have been taking..
I go to the doctor in 2 weeks, and I have so many questions for her, but I really would like some answers right now.
Are bile production, kidney or gall stones, and hepatitis all related to each other? Does it sound like I have hepatitis A, B, or C? Will I ever be normal again if I have the worst form of hepatitis? How did I get it? Am I contageous? My doctor told me that I have nothing to worry about. was she just trying to calm my fears? I read that the gasy upset stomachy stuff has a lot to do with Hepatitis C. Can you also have it with just hepatitis A?
Please help... Thank you so much, I would appreciate your kindness and your answers.